Aa
Aa
A
A
A
Close
Avatar universal

I expelled my IUD and got a new one, are these symptoms normal?

I got a Paragard IUD inserted about 2 months ago. I had no cramps or spotting for the first 3 days.  Some spotting started after then and lasted about 2 weeks. During that second week I was also getting cramps close to or worse than the intensity of insertion. Went in for an exam last week and my doctor could see the IUD hanging out of my cervix. They think my period probably expelled it, but I think if not then it was maybe during that week of terrible cramps. Was able to get a removal and new one inserted 3 days ago with no issues. Compared to the first insertion I had more cramps immediately after (not terrible though) and haven’t had any since. However, I have been spotting a little heavier than I ever had with the second one. The last 2 days I’ve gone through maybe 2 light pads per day. I’m just concerned because I know the chances of me expelling again are a little higher and I’m unsure if this is a sign of that, or if I’d have more physical pain associated with expulsion. I’m also using this as a method of EC (since I didn’t know it was out of place before). I’ve had a hard time feeling the strings with both IUDs (and obviously if the last IUD was so low the strings were clearly low enough) so I’m having a hard time trusting my judgement that way.  Does anyone have personal experience with expulsions that may have some advice or information?
1 Responses
973741 tn?1342342773
Oh gosh.  Honestly, I don't think I could handle birth control that came out of me due to cramps along with my period.  I can see why you are worried and I would be too.

I like this little guide on IUD's.  I think it is helpful. https://www.medicalnewstoday.com/articles/323230.php  The draw back to the kind you have or copper IUD is that it can have heavy bleeding associated with it.  So heavy you lose it the way you did?  I don't know.  But this may not be the best fit for you (so to speak).

I like the long term effect of it and reduction of human error that the IUD offers but this sounds like it is complicated.  Are you happier with the non hormonal type?  You may have lighter bleeding with the hormonal IUD options.

But anyway, I think you are experiencing pretty common stuff.  You can always run it by your doctor.  
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.